Alert archive / New York / Special Weather Statements in 2012

Special Weather Statement, NWS Buffalo, NY

August 8, 2012Livingston County, Ontario County, New York

NWS Buffalo, NY issued this special weather statement at Aug 8, 2012, 7:00 PM EDT for Livingston County, Ontario County, New York. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2012, 7:00 PM EDT (23:00 UTC)
Expired
Aug 8, 2012, 8:00 PM EDT
In force
60 min
Issued by
NWS Buffalo, NY

Counties Livingston County, NY, Ontario County, NY

The radar

The Buffalo radar (KBUF), 103 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2012-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2012-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1747 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

552 
WWUS81 KBUF 082300
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
700 PM EDT WED AUG 8 2012

NYZ013-014-090000-
LIVINGSTON NY-ONTARIO NY-
700 PM EDT WED AUG 8 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR GROVELAND...AND MOVING
  EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  CANANDAIGUA...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4276 7792 4299 7725 4276 7714 4275 7725
      4276 7731 4269 7735 4259 7784

$$
TJP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 8, 5:43 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Aug 8, 5:43 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
543 PM EDT WED AUG 8 2012

.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE ACROSS OUR AREA BY EARLY THIS
EVENING...WITH SCATTERED SHOWERS AND THUNDERSTORMS ACCOMPANYING ITS
PASSAGE. MAINLY DRY WEATHER WILL THEN FOLLOW THE FRONT TONIGHT...
BEFORE LOW PRESSURE LIFTS NORTHEAST FROM THE OHIO VALLEY THURSDAY
AND FRIDAY AND BRINGS INCREASINGLY UNSETTLED CONDITIONS.

&&

.NEAR TERM /THROUGH THURSDAY/...
AS OF 2100Z...A SLOW MOVING FRONTAL BOUNDARY WAS JUST SOUTH OF A
BUFFALO TO ROCHESTER TO WATERTOWN LINE. THIS CAN BE SEEN BOTH WITH
SURFACE OBSERVATIONS...AND THE BOUNDARY SHOWS UP VERY NICELY ON
THE MONTAGUE RADAR. THIS FRONT COMBINED WITH LAKE BREEZES HAS
SPAWNED SOME SHOWERS AND THUNDERSTORMS OUT AHEAD OF THE BOUNDARY.
THE HRRR CAPTURES THIS QUITE WELL...AND SUGGESTS A WEAKENING TREND
AS THESE CELLS MOVE TO THE EAST AT ABOUT 20 MPH. GRIDS AND ZONES
WERE UPDATED TO REFLECT THE LATEST RADAR TRENDS.

FOLLOWING THE PASSAGE OF THE FRONT...THE LOSS OF BOTH LOW LEVEL
CONVERGENCE AND DAYTIME HEATING SHOULD BRING AN END TO THE PRECIP
DURING THE EARLY TO MID EVENING HOURS...WITH GENERALLY DRY WEATHER
THEN EXPECTED TO FOLLOW FOR THE BALANCE OF THE NIGHT. WITH
SCATTERED LOWER CLOUDS REMAINING IN PLACE AND MID AND HIGH CLOUDS
INCREASING OVERNIGHT IN ADVANCE OF THE NEXT LOW...AT THIS POINT DO
NOT EXPECT FOG TO BE A SIGNIFICANT FORECAST CONCERN OVERNIGHT.

ON THURSDAY...CLOUDS WILL CONTINUE TO INCREASE AND THICKEN ACROSS
THE AREA FROM SOUTHWEST TO NORTHEAST AS UPPER TROUGHING TAKES SHAPE
ACROSS THE GREAT LAKES...AND AN ATTENDANT SURFACE LOW DEVELOPS AND
LIFTS NORTHEAST ACROSS THE OHIO VALLEY. WITH DIURNAL HEATING...THE
FRONTAL BOUNDARY STALLED OUT JUST TO OUR SOUTH MAY BECOME THE FOCUS
FOR ANOTHER ROUND OF SCATTERED CONVECTION ACROSS THE SOUTHERN TIER
AND FINGER LAKES DURING THE AFTERNOON...BEFORE THE MAIN SURFACE WAVE
DRAWS CLOSE ENOUGH TO BRING INCREASING SHOWER/THUNDERSTORM CHANCES
TO THE REST OF THE REGION LATER IN THE DAY. WILL CONTINUE TO
INDICATE A NORTHEAST-SOUTHWEST GRADIENT IN PRECIP CHANCES ACROSS THE
REGION TOMORROW AFTERNOON...RANGING FROM SLIGHT CHANCE/LOW CHANCE
ACROSS THE SAINT LAWRENCE VALLEY AND NORTH COUNTRY...TO HIGH CHANCE
ACROSS THE SOUTHERN TIER AND FAR WESTERN NEW YORK. WITH THE BEST
INSTABILITY REMAINING ALONG AND SOUTH OF THE FRONT AND ANY STRONGER
WIND FIELDS ALOFT REMAINING TO ITS NORTH...AT THIS POINT OUR SEVERE
WEATHER POTENTIAL FOR TOMORROW AFTERNOON LOOKS TO BE RELATIVELY LOW.

AS FOR TEMPERATURES...READINGS WILL AGAIN BE A LITTLE MILDER TONIGHT
THAN LAST NIGHT...WITH LOWS RANGING FROM THE UPPER 50S/NEAR 60
ACROSS INTERIOR PORTIONS OF THE SOUTHERN TIER AND NORTH COUNTRY TO
THE MID 60S ACROSS THE LAKE PLAINS. WITH 850 MB TEMPS OF +14C TO
+16C AND INCREASING CLOUD COVER/PRECIP CHANCES THEN EXPECTED ON
THURSDAY...DAYTIME HIGHS SHOULD RANGE FROM THE LOWER TO MID 80S IN
MOST LOCATIONS.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
MUCH NEEDED BENEFICIAL RAINS CONTINUING TO LOOK PROMISING DURING THE
THURSDAY NIGHT THROUGH FRIDAY NIGHT TIME FRAME...AS POTENT UPPER
LEVEL LOW DROPS THROUGH THE GREAT LAKES. NAM/CANADIAN/GFS ALL ON
BOARD IN CONTINUING TO DEVELOP INCREASING RAIN AREA...ALONG WITH
SOME EMBEDDED STRONGER CONVECTION WITH THE INCREASING MID LEVEL
FRONTOGENESIS AND SUBSTANTIAL HEIGHT FALLS TAKING PLACE.
PRECIPITATION PATTERN LOOKS TO BECOME EVEN MORE FOCUSED LATE
THURSDAY NIGHT AND FRIDAY. THE LOW/MID LEVEL BAROCLINIC ZONE
EXTENDING ACROSS NEW YORK STATE WILL UNDERGO SIGNIFICANT
FRONTOGENESIS AND DEEPEN IN RESPONSE TO INCREASING UPPER LEVEL
DIVERGENCE AND INTENSE LARGE SCALE ASCENT JUST AHEAD OF THE PV
ANOMALY...ALLOWING RAIN/EMBEDDED THUNDER TO INCREASE IN
COVERAGE/INTENSITY. PLACEMENT OF HEAVIEST PRECIPITATION AXIS WILL BE
A TOUGH CALL WITH STILL SOME MODEL DISCREPANCIES IN THE EXACT TRACK
OF THE UPPER LEVEL LOW AND SUBSEQUENT SURFACE WAVE...AS WELL AS A
MODEL AGREEMENT OF THE PRESENCE OF A SHARP DRY SLOT NOSING INTO A
PORTION OF THE AREA. PRECIPITABLE WATER VALUES ACROSS THE ENTIRE
AREA WILL BE RUNNING IN THE 1.5 TO 1.75 INCH RANGE. EXPECTATIONS ARE
THAT A GENERAL WIDESPREAD 0.75 TO 1.25 INCHES OF RAIN WILL
OCCUR...WITH HEAVIER AMOUNTS NEARING 2 INCHES VERY POSSIBLE ACROSS
EASTERN SECTIONS OF THE AREA WHERE MODELS DO NOT PLACE ANY
SIGNIFICANT DRY SLOTTING.

THE STEADIEST PRECIPITATION SHOULD DROP OF FRIDAY NIGHT AND SATURDAY
AS DEEP DRY SLOT WORKS INTO THE AREA BEHIND THE LOW AS IT PUSHES
INTO ONTARIO. HOWEVER...WRAP AROUND MOISTURE BEGINS TO WORK INTO
WESTERN SECTIONS DURING THE DAY SATURDAY...EVENTUALLY PUSHING
THROUGH EASTERN SECTIONS BY SATURDAY NIGHT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
HEIGHTS BEGIN TO RISE IN THE WAKE OF THE UPPER LOW FOR THE SECOND
HALF OF THE WEEKEND. A LINGERING CYCLONIC FLOW OVER EASTERN SECTIONS
OF THE AREA COULD TOUCH OFF A FEW SHOWERS...OTHERWISE THE OVERALL
TREND IS TO DRY THINGS OUT FROM WEST TO EAST. HEIGHTS CONTINUING TO
RISE THROUGH MID WEEK. FOR THE MOST PART EXPECT DRY WEATHER...
ALTHOUGH GLOBAL MODELS SUGGESTING A COUPLE OF WEAK SHORT WAVES
CROSSING THE REGION IN THE NORTHWEST FLOW ALOFT. HOWEVER...THESE
MODELS DIFFER IN INTENSITY AND TRACK OF THE INDIVIDUAL WAVE WAND
CONFIDENCE IS LOW THAT MUCH ACTIVITY WILL BE GENERATED...OTHER THAN
SOME SPOTTY DIURNALLY DRIVEN CONVECTION.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
AS OF 2100Z...THE SLOW-MOVING COLD FRONTAL BOUNDARY IS DRAPED ACROSS
THE LOWER GREAT LAKES AND FAR WESTERN NEW YORK. THE FRONT IS
ALREADY THROUGH ALL TAF LOCATIONS...WITH A MINIMAL CHANCE FOR
THUNDERSTORMS FOR THE REMAINDER OF THE EVENING.

ONCE THE FRONT PASSES THROUGH THE AREA...EXPECT A GRADUAL INCREASE
IN MID AND HIGH LEVEL CLOUDINESS EXPECTED OVERNIGHT. COUPLED WITH
LINGERING SCATTERED LOWER VFR CLOUDS...THESE SHOULD HELP REDUCE
THE RISK OF FOG OVERNIGHT.

ON THURSDAY...CLOUD COVER WILL CONTINUE TO THICKEN ACROSS THE AREA
THROUGH THE DAY IN ADVANCE OF LOW PRESSURE LIFTING NORTHEAST
ACROSS THE OHIO VALLEY. EXPECT THE MORNING TO BE LARGELY
DRY...WITH CONVECTIVE CHANCES THEN SLOWLY INCREASING DURING THE
AFTERNOON AS THE LOW APPROACHES THE AREA AND DAYTIME INSTABILITY
DEVELOPS. AS THE BULK OF ANY PRECIP WILL BE SCATTERED INITIALLY
AND SHOULD HOLD OFF UNTIL CLOSE TO OR AFTER 18Z...FOR NOW HAVE
ELECTED TO LEAVE THE TAFS DRY LATE IN THE PERIOD.

OUTLOOK...
THURSDAY NIGHT AND FRIDAY...IFR/MVFR IN RAIN WITH SCATTERED
THUNDERSTORMS.
SATURDAY...VFR/MVFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
SUNDAY...MAINLY VFR.
MONDAY...VFR.

&&

.MARINE...
A WEAK COLD FRONT WILL MOVE FINISH CROSSING THE LOWER LAKES BY
EARLY THIS EVENING... WITH SCATTERED SHOWERS AND THUNDERSTORMS
ACCOMPANYING ITS PASSAGE. MAINLY DRY WEATHER WILL THEN FOLLOW THE
FRONT TONIGHT...BEFORE LOW PRESSURE LIFTS NORTHEAST FROM THE OHIO
VALLEY THURSDAY AND FRIDAY AND BRINGS INCREASINGLY UNSETTLED
CONDITIONS...INCLUDING THE THREAT OF SCATTERED THUNDERSTORMS.

IN TERMS OF WINDS AND WAVES...GENERALLY LIGHT TO MODEST WINDS TO
CONTINUE THROUGH THURSDAY...WITH WAVES REMAINING UNDER 2 FEET. AFTER
THAT TIME...A STRENGTHENING NORTH TO NORTHEASTERLY FLOW WILL BRING A
RISK OF ADVISORY LEVEL WINDS AND WAVES TO WESTERN LAKE ONTARIO BY
FRIDAY MORNING.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...JJR
NEAR TERM...APFFEL/JJR
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...JJR
MARINE...JJR
Hazardous weather outlook, Aug 8, 4:00 PM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
400 PM EDT WED AUG 8 2012

NYZ001>003-010>013-019>021-085-092000-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
400 PM EDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THURSDAY
AFTERNOON AND EVENING...WITH THE MAIN THREAT BEING ISOLATED AREAS
OF DAMAGING WINDS.

A LOW PRESSURE SYSTEM WILL SLOWLY MOVE FROM THE OHIO VALLEY AND
INTO THE LOWER GREAT LAKES THURSDAY NIGHT THROUGH FRIDAY NIGHT
BRINGING THE LIKELIHOOD OF WIDESPREAD HEAVY RAIN TO THE AREA. 1
TO 2 INCHES OF RAIN ARE CURRENTLY EXPECTED WITH LOCALLY HIGHER
AMOUNTS POSSIBLE CREATING A POTENTIAL FOR LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004>008-014-092000-
WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ONTARIO-
400 PM EDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A LOW PRESSURE SYSTEM WILL SLOWLY MOVE FROM THE OHIO VALLEY AND
INTO THE LOWER GREAT LAKES THURSDAY NIGHT THROUGH FRIDAY NIGHT
BRINGING THE LIKELIHOOD OF WIDESPREAD HEAVY RAIN TO THE AREA. 1
TO 2 INCHES OF RAIN ARE CURRENTLY EXPECTED WITH LOCALLY HIGHER
AMOUNTS POSSIBLE CREATING A POTENTIAL FOR LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042>045-062>065-SLZ022-024-092000-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
400 PM EDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND
SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-092000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
400 PM EDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THURSDAY
AFTERNOON AND EVENING...WITH THE MAIN THREAT BEING ISOLATED
AREAS OF STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Aug 8, 3:39 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
339 PM EDT WED AUG 8 2012

NYZ019-020-082030-
CATTARAUGUS NY-CHAUTAUQUA NY-
339 PM EDT WED AUG 8 2012

...AN AREA OF STRONG THUNDERSTORMS...

* AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY
RAIN...GUSTY WINDS AND POSSIBLE SMALL HAIL.  THIS AREA OF STORMS WAS
LOCATED NEAR CLYMER...AND MOVING EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  JAMESTOWN...
  CLYMER...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4209 7976 4212 7887 4199 7886 4199 7958
      4199 7976 4200 7977

AR
Special weather statement, Aug 8, 3:57 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
357 PM EDT WED AUG 8 2012

NYZ003-004-082100-
MONROE NY-WAYNE NY-
357 PM EDT WED AUG 8 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR IRONDEQUOIT...AND MOVING
  EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  EAST ROCHESTER...
  WEBSTER...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4313 7772 4331 7772 4331 7768 4324 7755
      4324 7753 4326 7750 4328 7743 4329 7735
      4329 7706 4328 7702 4308 7702

TJP
Special weather statement, Aug 8, 4:36 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
436 PM EDT WED AUG 8 2012

NYZ003-004-013-014-082130-
LIVINGSTON NY-MONROE NY-ONTARIO NY-WAYNE NY-
436 PM EDT WED AUG 8 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR LIMA...AND MOVING EAST AT
  15 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  CANANDAIGUA...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4306 7711 4279 7711 4282 7774 4300 7774

TJP
Special weather statement, Aug 8, 5:11 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
511 PM EDT WED AUG 8 2012

NYZ020-021-082200-
ALLEGANY NY-CATTARAUGUS NY-
511 PM EDT WED AUG 8 2012

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  AN AREA OF SHOWERS AND THUNDERSTORMS...STRETCHING FROM CATTARAUGUS
  TO SALAMANCA...MOVING EAST AT 15 MPH. THE THUNDERSTORMS WILL BE
  ACCOMPANIED BY HEAVY RAIN...FREQUENT LIGHTNING AND POSSIBLE WIND
  GUSTS UP TO 40 MPH. RAINFALL RATES UP TO AN INCH PER HOUR COULD
  RESULT IN PONDING OF WATER ON AREA ROADS.

LAT...LON 4239 7837 4206 7816 4205 7877 4237 7899

TJP
Local storm report, Aug 8, 5:37 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
537 PM EDT WED AUG 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     TSTM WND DMG     CAMBRIA                 43.18N  78.83W
08/08/2012                   NIAGARA            NY   NWS EMPLOYEE

            TREE DOWN WITH AN INJURY AT LAZY LAKE CAMP GROUND...
            MULTIPLE WIRES DOWN IN UPPER AND LOWER CAMBRIA.

&&

EVENT NUMBER BUF1200264

AR
Special weather statement, Aug 8, 7:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
700 PM EDT WED AUG 8 2012

NYZ013-014-090000-
LIVINGSTON NY-ONTARIO NY-
700 PM EDT WED AUG 8 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR GROVELAND...AND MOVING
  EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  CANANDAIGUA...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4276 7792 4299 7725 4276 7714 4275 7725
      4276 7731 4269 7735 4259 7784

TJP

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 2:21 PM EDTSpecial Weather StatementBUFNiagara54 min
Aug 8, 2:47 PM EDTSpecial Weather StatementBUFOrleans58 min
Aug 8, 3:19 PM EDTSpecial Weather StatementBUFMonroe56 min
Aug 8, 3:24 PM EDTSpecial Marine WarningBUF66 min
Aug 8, 3:57 PM EDTSpecial Weather StatementBUFMonroe, Wayne63 min
Aug 8, 4:19 PM EDTSpecial Marine WarningBUF41 min
Aug 8, 4:36 PM EDTSpecial Weather StatementBUFOntario54 min
Aug 8, 5:11 PM EDTSpecial Weather StatementBUFCattaraugus49 min

Nearby

Special Weather Statements in New York, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.